MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID

ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID
Model Number 83031-01
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam was unable to be confirmed.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device (stent previously deployed).Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the mildly calcified anatomy and/or inadvertent mishandling prevented the shaft lumens from moving freely; thus contributing to the reported mechanical jam and activation/deployment failure.The noted separation at the shaft/sheath bond area likely occurred due to handling or during packing for return analysis.As reported by the account, the device was removed, and then on the table was able to deploy the stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mildly calcified internal carotid artery.Upon deployment of the 9x40mm xact carotid self-expanding stent, a problem occurred with the deployment mechanism [thumbwheel], and the stent completely failed to deploy.The device was tested on the table and the stent was deployed.An unspecified device was used to complete the procedure.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.Returned device analysis observed there was a separation noted at the shaft/sheath bond area.The knob turned, and the stent sheath retracted with no resistance noted.No additional information was provided.

Brand Name
XACT¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25188271
Report Number2024168-2026-02012
Device Sequence Number13345515
Product Code NIM
UDI-Device Identifier08717648356674
UDI-Public(01)08717648356674(17)270731(10)408146Q
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83031-01
Device Catalogue Number83031-01
Device Lot Number408146Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown